Since I was quite young, I've experienced what I think might be derealization. I fit all the symptoms (feeling detached from reality, like my life is a movie and it's not real, ect), but not the causes. It's not a chronic thing, and only happens one in awhile. It tends to happen most often in the evening, especially when I'm tired and around flashing lights (like at a concert or dance). It also happens a lot when I travel, but disappears near the end of the trip. For example, I went to Mexico for a week and felt this weird sense of detachment and unrealness for the first 3 or 4 days, then it just went away. It has never happened it my own home or in places I'm accustomed to. Typically, except for travelling, the feeling will go away after a few hours. Another strange thing that accompanies it is lack of feeling. I literally seem to partially loose my sense of touch, including the textures of food in my mouth and hot and cold. It's not like I can't feel at all, but like everything I touch is in a dream and doesn't register with my brain.
As for possible causes, trauma can be ruled out right away seeing as how most of the situations aren't exactly scary or threatning, and I've never faced major trauma in my life. Anxiety might be a possible cause, but I've had extreme panic and anxiety and derealization is never one of the symptoms. Unless it's some subconcious anxiety, I think I can rule that out too. Not enough sleep is possible but wouldn't account for all of the incidents, because there were many that happened during the day at times when I felt very awake.
Does anyone know what might be causing this, and what I can do when it happens? It used to scare me a bit, but now it just annoys me and I would do anything to get rid of it.
Recognize the risks associated with Crohn’s disease.
Did you know that one in six US adults has high cholesterol?
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?